Alert archive / Texas / Flash Flood Warnings in 2000

Flash Flood Warning 20, NWS Lubbock, TX

October 25, 2000Kent County, Texas

NWS Lubbock, TX issued this flash flood warning at Oct 25, 2000, 12:54 PM CDT for Kent County, Texas. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.

The area

The outline the Iowa Environmental Mesonet reconstructed for it; the warning itself named whole counties.

The facts

Issued
Oct 25, 2000, 12:54 PM CDT (17:54 UTC)
Expired
Oct 25, 2000, 4:00 PM CDT
In force
3 hr
Issued by
NWS Lubbock, TX
Area
Whole counties; the outline is the Mesonet’s reconstruction

County Kent County, TX

The radar

The Lubbock radar (KLBB), 108 km from the middle of the area, began a volume at 17:57 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Amarillo Airport, TX (KAMA), launched 12:00Z, 5.9 hours before the alert went out and 246 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Amarillo Airport, TX at 12:00Z on 2000-10-25Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 679 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Amarillo Airport, TX at 12:00Z on 2000-10-25The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 38 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
679 J/kg
Mixed-layer CIN
-8 J/kg
Mixed-layer LCL
605 m above ground
0-6 km bulk shear
43 kt
0-1 km storm-relative helicity
38 m²/s²
0-3 km storm-relative helicity
66 m²/s²
Significant tornado parameter
0.1
Supercell composite
0.8

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WGUS54 KLUB 251754
FFWLUB
TXC263-252100-

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE LUBBOCK TX
1254 PM CDT WED OCT 25 2000

THE NATIONAL WEATHER SERVICE IN LUBBOCK HAS ISSUED A

* FLASH FLOOD WARNING FOR...
  KENT COUNTY IN NORTHWEST TEXAS

* UNTIL 400 PM CDT

* AT 1254 PM NATIONAL WEATHER SERVICE DOPPLER INDICATED A LINE OF
  THUNDERSTORMS WITH HEAVY RAIN PUSHING INTO WESTERN KENT COUNTY.
  WITH SATURATED GROUNDS PRESENT THROUGHOUT THE COUNTY...ADDITIONAL
  HEAVY RAINS WILL CAUSE AREAS OF FLASH FLOODING. OTHER AREAS OF HEAVY
  RAIN WERE ALSO DEVELOPING OVER BORDEN...SCURRY AND HOWARD COUNTIES.
  THIS ACTIVITY WILL CONTINUE TO PUSH NORTHEAST AND WILL ALSO MOVE INTO
  PARTS OF KENT COUNTY DURING THE NEXT FEW HOURS.

* FLOODING IS OCCURRING IN OR NEAR...
  JAYTON...GIRARD...CLAIREMONT...RURAL AREAS OF KENT COUNTY...

A FLASH FLOOD WARNING MEANS THAT FLASH FLOODING IS IMMINENT OR OCCURRING.
IF YOU ARE IN THE WARNING AREA MOVE TO HIGHER GROUND IMMEDIATELY.

EXCESSIVE RUNOFF FROM THIS STORM WILL CAUSE FLASH FLOODING OF CREEKS
AND STREAMS...ROADS AND ROADSIDE CULVERTS. THE HEAVY RAINS COULD ALSO
TRIGGER ROCK AND MUDSLIDES IN STEEP TERRAIN. MOST DEATHS IN FLASH FLOODING
OCCUR IN AUTOMOBILES. DO NOT ATTEMPT TO CROSS BRIDGES...DIPS...OR LOW SPOTS
IF WATER COVERS THE ROADWAY. NEVER TRY TO CROSS A FLOWING STREAM...EVEN
A SMALL ONE...ON FOOT.

TO REPORT SEVERE WEATHER HAVE THE NEAREST LAW ENFORCEMENT AGENCY
RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE FORECAST OFFICE IN
LUBBOCK.

LAT...LON 3298 10102 3298 10055 3337 10056 3336 10101

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Lubbock, TX wrote its last area forecast discussion before this flash flood warning went out at Oct 25, 12:54 PM CDT, 0 minutes earlier.

Area forecast discussion, Oct 25, 12:54 PM CDT, 0 minutes before
SOUTH PLAINS AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LUBBOCK TX
1254 PM CDT WED OCT 25 2000

HEAVY RAINFALL CONTINUES TO SLOWLY PUSH EASTWARD. THE HEAVIEST
RAINFALL HAS BEEN ACROSS GARZA COUNTY WITH FLOODING IN POST AND
OTHER PORTIONS OF THE COUNTY. WILL CONTINUE THE FLASH FLOOD WATCH
WITH ADDITIONAL STORMS BEGINNING TO DEVELOP TO THE SOUTHWEST. SOME
CLEARING HAS TAKEN PLACE OUT WEST AND HAS TRIED TO PUSH INTO THE
LUBBOCK AREA. LOOK OUTSIDE SHOWS SOME TOWERS ALREADY TRYING TO
REDEVELOP JUST TO THE WEST. THIS MAY BE THE TROUGH/DRYLINE AS IT
SLOWLY PUSHES EASTWARD AS UPPER LOW MOVES EAST. CANT RULE A SEVERE
STORM...MAINLY SOUTH AND EAST OF LUBBOCK. WILL ADD SEVERE TO AREAS
SOUTH AND SOUTHEAST OF LBB.  ONLY MINOR CHANGES TO THE REMAINDER OF
THE ZONES.

.LUB...FLASH FLOOD WATCH TODAY TXZ024>026-029>032-034>044.
MM

In the hours before

Special weather statement, Oct 25, 11:55 AM CDT, 59 minutes before
TXZ021>044-251930-

AREA THUNDERSTORM OUTLOOK
NATIONAL WEATHER SERVICE LUBBOCK TX
1155 AM CDT WED OCT 25 2000

THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS THIS AFTERNOON AND
EVENING ACROSS MAINLY THE SOUTHERN HALF OF THE SOUTH PLAINS AND THE
ROLLING PLAINS. THE SLIGHT RISK AREA IS GENERALLY ALONG AND SOUTH OF
A LINE FROM BROWNFIELD TO CROSBYTON TO PADUCAH.

AN UPPER LEVEL DISTURBANCE ACROSS NORTHERN NEW MEXICO WILL PUSH EAST
TOWARDS THE TEXAS AND OKLAHOMA PANHANDLES THIS AFTERNOON AND
INTERACT WITH AMPLE LOW LEVEL MOISTURE AND A SURFACE TROUGH OF LOW
PRESSURE. THIS INTERACTION WILL CONTINUE TO PRODUCE NUMEROUS SHOWERS
AND THUNDERSTORMS ACROSS THE SOUTHERN PORTIONS OF THE SOUTH PLAINS
AND THE ROLLING PLAINS. A FEW OF THESE THUNDERSTORMS MAY BECOME
SEVERE LATER THIS AFTERNOON WITH THE PRIMARY THREAT BEING FROM LARGE
HAIL...DAMAGING WINDS AND FLASH FLOODING.

RESIDENTS IN THE RISK AREA SHOULD CONTINUE TO MONITOR THE LATEST
WEATHER CONDITIONS AND BE PREPARED FOR POSSIBLE SEVERE WEATHER LATER
THIS AFTERNOON OR EVENING.

SPOTTER ACTIVATION MAY BE NEEDED LATER THIS AFTERNOON OR EVENING.

ST

The office that day

Everything else NWS Lubbock, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Oct 25, 7:48 AM CDTFlash Flood WarningLUBGarza3 hr
Oct 25, 10:44 AM CDTFlash Flood WarningLUBGarza106 min
Oct 25, 4:05 PM CDTFlash Flood WarningLUBGarza, Kent3 hr

Nearby

Flash Flood Warnings in Texas, 2000Every flash flood warning in 2000

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.